Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 29, NWS Reno, NV

November 22, 20065 counties in California; 7 counties in Nevada

NWS Reno, NV issued this wind advisory at Nov 22, 2006, 2:37 AM PST for 5 counties in California; 7 counties in Nevada. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2006, 2:37 AM PST (10:37 UTC)
Expired
Nov 23, 2006, 4:00 AM PST
In force
25 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 10 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 221037
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
237 AM PST WED NOV 22 2006

...STRONG GUSTY WINDS EXPECTED ACROSS NORTHEASTERN CALIFORNIA AND
EXTREME WESTERN NEVADA TODAY AND TONIGHT...

.STRONG SOUTHWEST FLOW WILL CONTINUE TODAY...ASSOCIATED WITH AN
APPROACHING COLD FRONTAL BOUNDARY INTO THE REGION. WINDS WILL GUST
TO 45 MPH DURING THE DAYTIME HOURS...WITH LOCALLY STRONGER WINDS
ALONG THE FOOTHILLS AND WIND PRONE AREAS. THIS EVENING...EXPECT
WINDS TO STRENGTHEN AS THE COLD FRONT PASSES ACROSS THE AREA. WIND
GUSTS COULD REACH UP TO 70 MPH AS THE FRONT MOVES THROUGH
OVERNIGHT.

CAZ070-071-NVZ005-221845-
/O.NEW.KREV.WI.Y.0029.061122T1037Z-061123T0400Z/
/O.NEW.KREV.HW.A.0006.061123T0400Z-061123T0900Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
237 AM PST WED NOV 22 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A HIGH WIND WATCH
HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THIS
EVENING THROUGH LATE TONIGHT. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TODAY DURING THE DAYTIME HOURS. WINDS WILL INCREASE THIS EVENING
AFTER 8 PM TO 20 TO 40 MPH WITH GUSTS TO 70 MPH POSSIBLE IN WIND
PRONE AREAS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NVZ003-221845-
/O.NEW.KREV.WI.Y.0029.061122T1037Z-061123T0400Z/
/O.NEW.KREV.HW.A.0006.061123T0400Z-061123T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
237 AM PST WED NOV 22 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A HIGH WIND WATCH
HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THIS
EVENING THROUGH LATE TONIGHT. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TODAY DURING THE DAYTIME HOURS. WINDS WILL INCREASE THIS EVENING
AFTER 8 PM TO 20 TO 40 MPH WITH GUSTS TO 70 MPH POSSIBLE IN WIND
PRONE AREAS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ073-221845-
/O.NEW.KREV.WI.Y.0029.061122T1037Z-061123T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
237 AM PST WED NOV 22 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TODAY AND TONIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HOON

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 221739
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
939 AM PST WED NOV 22 2006

...STRONG GUSTY WINDS EXPECTED ACROSS NORTHEASTERN CALIFORNIA AND
EXTREME WESTERN NEVADA TODAY AND TONIGHT...

.A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL CONTINUE TO
BRING GUSTY SOUTHWEST WINDS THROUGH TONIGHT. THE STRONGEST WINDS
TODAY WILL BE IN THE FOOTHILLS AND AREAS ALONG HIGHWAY 395 WITH
THESE WINDS INCREASING AND POTENTIALLY BECOMING MORE WIDESPREAD
TONIGHT AS THE COLD FRONT PASSES THE AREA.  

CAZ070-071-NVZ005-222330-
/O.CON.KREV.WI.Y.0029.000000T0000Z-061123T0400Z/
/O.CON.KREV.HW.A.0006.061123T0400Z-061123T0900Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
939 AM PST WED NOV 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING
THROUGH LATE TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING
THROUGH LATE TONIGHT. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
...ESPECIALLY IN THE MORE COMMON WIND PRONE AREAS. WINDS WILL
INCREASE THIS EVENING WITH GUSTS UP TO 70 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NVZ003-222330-
/O.CON.KREV.WI.Y.0029.000000T0000Z-061123T0400Z/
/O.CON.KREV.HW.A.0006.061123T0400Z-061123T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
939 AM PST WED NOV 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING
THROUGH LATE TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM PST THIS EVENING
THROUGH LATE TONIGHT. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED 
TODAY...ESPECIALLY IN THE MORE COMMON WIND PRONE AREAS. WINDS
WILL INCREASE THIS EVENING WITH GUSTS UP TO 70 MPH POSSIBLE
OVERNIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ073-222330-
/O.CON.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
939 AM PST WED NOV 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
TO DEVELOP TODAY. THESE GUSTY WINDS WILL CONTINUE OVERNIGHT AS A
COLD FRONT NEARS THE AREA. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 222325
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
325 PM PST WED NOV 22 2006

...STRONG GUSTY WINDS EXPECTED ACROSS NORTHEASTERN CALIFORNIA AND
EXTREME WESTERN NEVADA THROUGH TONIGHT...

.A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL CONTINUE
TO BRING GUSTY SOUTHWEST WINDS. THE STRONGEST WINDS WILL BE IN
THE FOOTHILLS AND AREAS ALONG HIGHWAY 395 WITH LOCAL GUSTS
EXCEEDING 55 MPH.

CAZ070-071-NVZ005-230600-
/O.UPG.KREV.HW.A.0006.061123T0400Z-061123T0900Z/
/O.EXT.KREV.WI.Y.0029.000000T0000Z-061123T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
325 PM PST WED NOV 22 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE
EXPECTED INTO THIS EVENING. A COLD FRONT AND ASSOCIATED BAND OF
PRECIPITATION WILL WORK SOUTHWARD INTO THE AREA AND RESULT IN
DECREASING WINDS BY LATE EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH WILL BE
COMMON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ003-230600-
/O.UPG.KREV.HW.A.0006.061123T0400Z-061123T1200Z/
/O.EXT.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
325 PM PST WED NOV 22 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
TO CONTINUE THROUGH TONIGHT. GUSTS MAY EXCEED 55 MPH IN ISOLATED
WIND PRONE AREAS SUCH AS THE FOOTHILLS AND WASHOE VALLEY.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH WILL BE
COMMON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-230600-
/O.CON.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
325 PM PST WED NOV 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 55 MPH ARE
EXPECTED TO PERSIST THROUGH TONIGHT. THE STRONGEST WINDS WILL BE
ALONG HIGHWAY 395 NORTH OF MONO LAKE INCLUDING WALKER AND
BRIDGEPORT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 230550
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
950 PM PST WED NOV 22 2006

...STRONG GUSTY WINDS EXPECTED ACROSS NORTHEASTERN CALIFORNIA AND
EXTREME WESTERN NEVADA THROUGH TONIGHT...

.A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL CONTINUE
TO BRING GUSTY SOUTHWEST WINDS. THE STRONGEST WINDS WILL BE IN
THE FOOTHILLS AND AREAS ALONG HIGHWAY 395 WITH LOCAL GUSTS
EXCEEDING 55 MPH.

CAZ070-071-NVZ005-230700-
/O.EXP.KREV.WI.Y.0029.000000T0000Z-061123T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
950 PM PST WED NOV 22 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS WILL CONTINUE TO GUST UP TO 45 MPH AS RAIN AND SNOW MOVES
THROUGH THE AREA. WINDS WILL DECREASE AFTER MIDNIGHT.

REFER TO THE LATEST SNOW ADVISORY PRODUCT FOR MORE INFORMATION.

$$

NVZ001-004-231200-
/O.EXA.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
950 PM PST WED NOV 22 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY.

WINDS WILL BE GUSTY TONIGHT AS A COLD FRONT MOVES THROUGH NORTHWEST
NEVADA. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH
WILL PERSIST THROUGH TONIGHT. THE STRONGEST WINDS WILL BE ALONG
AND WEST OF HIGHWAY 95 FROM LOVELOCK TO MINA. WINDS MAY CREATE
AREAS OF BLOWING DUST WITH VISIBILITIES BELOW 3 MILES ALONG
HIGHWAY 95 AND HIGHWAY 50.

$$

CAZ073-231200-
/O.CON.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
950 PM PST WED NOV 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 55 MPH
WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS WILL BE ALONG
HIGHWAY 395 NORTH OF THE JUNE LAKE LOOP TO THE NEVADA STATE
LINE...INCLUDING LEE VINING...WALKER AND BRIDGEPORT.

$$

NVZ003-231200-
/O.CON.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
950 PM PST WED NOV 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
THROUGH TONIGHT. GUSTS MAY EXCEED 55 MPH IN FOOTHILLS AND WASHOE
VALLEY.

$$

HTTP://WEATHER.GOV/RENO

BRONG
000 
WWUS75 KREV 231145
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
345 AM PST THU NOV 23 2006


CAZ073-231245-
/O.EXP.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
345 AM PST THU NOV 23 2006

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

LOCAL WIND GUSTS OF 40 TO 50 MPH WILL CONTINUE THROUGH EARLY
MORNING ALONG PORTIONS OF HIGHWAY 395...BUT THE THREAT OF STRONGER
WIND GUSTS HAS DECREASED. WINDS WILL CONTINUE TO DIMINISH THROUGH
TODAY.

$$

NVZ003-231245-
/O.EXP.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
345 AM PST THU NOV 23 2006

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

LOCAL WIND GUSTS OF 30 TO 40 MPH WILL CONTINUE THROUGH EARLY
MORNING...BUT THE THREAT OF STRONGER WIND GUSTS HAS ENDED. WINDS
WILL CONTINUE TO DIMINISH THROUGH TODAY.

$$

NVZ001-004-231245-
/O.EXP.KREV.WI.Y.0029.000000T0000Z-061123T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
345 AM PST THU NOV 23 2006

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

LOCAL WIND GUSTS OF 30 TO 40 MPH WILL CONTINUE THROUGH EARLY
MORNING...BUT THE THREAT OF STRONGER WIND GUSTS HAS ENDED. WINDS
WILL CONTINUE TO DIMINISH THROUGH TODAY.

$$
MJD

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 21, 10:10 PM PST, 4 hours 27 minutes earlier.

Area forecast discussion, Nov 21, 10:10 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1010 PM PST TUE NOV 21 2006

.SHORT TERM UPDATE...
WINDS HAVE DECREASED ACROSS THE CWA THIS EVENING ALTHOUGH FREQUENT
GUSTS TO 30 MPH OR SO HAVE BEEN OBSERVED IN MOST AREAS. THE MAIN JET
STREAM IS LIFTING NORTH INTO SOUTHERN OREGON WHILE A SECONDARY
JET...MUCH WEAKER...IS MOVING OVER THE SIERRA AND PRODUCING WIND
GUSTS TO 70 MPH ON THE RIDGETOPS. HAVE LET WIND ADVISORY EXPIRE AT
10 PM. OTHER CHANGES TO FORECAST WERE TO REMOVE SHOWERS FROM ALL
ZONES FOR TONIGHT AS RADAR SHOWS PRECIP CONFINED TO EXTREME
NORTHWEST CA INTO OREGON AND DYNAMICS ALSO LIFTING NORTHWARD WITH
JET. HAVE ADJUSTED CLOUD COVER DOWNWARD TO REFLECT CURRENT
CONDITIONS AND SHORT TERM TRENDS. RC

.PREVIOUS SHORT TERM ISSUED 330 PM...
LIGHT RAIN CONTINUES TO AFFECT ABOUT A 10 MILE WIDE BAND NORTH OF
THE LAKE TAHOE AND RENO AREAS THIS AFTERNOON. THIS BAND IS FORMING
ALONG A WEAK SURFACE BOUNDARY AND IS BEING REINFORCED BY THE NEXT
SHORTWAVE ROTATING AROUND THE MAIN UPPER LOW OFF THE PACNW COAST.
WINDS BRIEFLY DECREASED EARLY THIS AFTERNOON BEHIND THIS MORNINGS
EXITING SHORTWAVE BUT ARE EXPECTED TO INCREASE AGAIN OVER ALL AREAS
THROUGH THIS EVENING. DECIDED TO ADD THE GREAT BASIN ZONES TO THE
WIND ADVISORY AS THE INITIAL SURFACE FRONT IS NOW BRINGING STRONGER
WINDS TO THOSE AREAS. CONSIDERED DROPPING THE TAHOE AND LASSEN ZONES
FROM THE WIND ADVISORY AS THEY ARE CURRENTLY BELOW CRITERIA...
HOWEVER WILL LET IT RIDE AS NEXT UPPER JET MAX PASSES OVER NRN
CALIFORNIA THIS EVENING. THERE SHOULD BE A BRIEF DECREASE IN THE
WIND LATE TONIGHT AND EARLY TOMORROW MORNING SO THE ENDING TIME OF
10 PM LOOKS GOOD FOR THAT STATEMENT. THE WIND PICKS BACK UP BY
TOMORROW AFTERNOON AS THE MOST POTENT UPPER WAVE AND SURFACE COLD
FRONT BEGIN TO APPROACH THE AREA. WINDS TOMORROW AFTERNOON AND
EVENING DO NOT LOOK AS STRONG AS YESTERDAYS MODEL RUNS INDICATED
HOWEVER ADVISORY LEVEL WINDS ARE STILL LIKELY...WILL LET THE NIGHT
SHIFT DECIDE HOW TO HANDLE IT.

THE NEXT SHORTWAVE MOVES INTO NRN CALIFORNIA TOMORROW AFTERNOON WITH
THE PRECIP BAND MOVING INTO THE NRN AND WRN ZONES BY TOMORROW
EVENING. THE GFS IS THE MODEL OF CHOICE WITH THIS WAVE AS THE NAM IS
A LITTLE SLOWER AND DRIER AND KEEPS THE WAVE FURTHER NORTH. AGREE
THAT THE BEST PRECIP WILL BE FOCUSED OVER THE NRN ZONES HOWEVER FEEL
THAT THE PRECIP BAND WILL SURVIVE WELL INTO THE TAHOE AND MONO AREAS
EARLY THURSDAY MORNING. TIME HEIGHTS AND MODEL SOUNDINGS SHOW
FAVORABLE SPILLOVER FOR THE NRN ZONES SO EXTENDED HIGHER POPS INTO
NRN WASHOE AND PERSHING COUNTIES. INITIAL QPF ESTIMATES WOULD BE
AROUND AN INCH OVER THE MOUNTAINS OF LASSEN COUNTY WITH NEAR A HALF
INCH AROUND THE TAHOE MOUNTAINS. IN THE LEE OF THE SIERRA EXPECT
AROUND A QUARTER OF AN INCH IN THE SURPRISE VALLEY AND SUSANVILLE
AREAS WITH LESS THAN A TENTH FROM RENO TO FALLON. THE MAIN FACTOR OF
THIS SYSTEM IS THAT COLDER AIR WILL FINALLY REACH THE CWA WITH SNOW
LEVELS FALLING TO LAKE LEVEL TOMORROW AFTERNOON AND TO THE VALLEY
FLOORS BY THURSDAY MORNING.

THINGS SETTLE DOWN FOR THURSDAY AND FRIDAY WITH A MUCH COLDER
AIRMASS IN PLACE AND GENERALLY LIGHT NORTHWEST-NORTH FLOW. CONTINUED
WITH SLIGHT CHANCE POPS OVER THE NRN ZONES AS MORE SHORTWAVE ENERGY
PASSING INTO THE PACNW COULD POP A SHOWER OR TWO BUT THINGS WILL
MAINLY BE DRY. THURSDAY NIGHT AND FRIDAY NIGHT WILL BE SOME OF THE
COLDEST TEMPERATURES EXPERIENCED YET THIS AUTUMN. JORDAN

.LONG TERM...SATURDAY THROUGH TUESDAY...
FAST MOVING SHORTWAVE EXPECTED TO TRACK INTO THE NORTHERN SIERRA
SATURDAY AFTERNOON BUT TIMING AND TRAJECTORY IS NOT EXACTLY CERTAIN.
A SECOND BETTER ORGANIZED WAVE LOOKS TO MOVE INTO THE REGION SUNDAY
WITH MORE IMPRESSIVE PRECIPITATION TOTALS. EC, CNDN, AND GFS,
INCLUDING ENSEMBLES, CONSISTENT IN THIS SOLUTION. THERE LOOKS TO BE
ENOUGH COLD AIR BEHIND THE FRONT TO LOWER SNOW LEVELS TO MOST VALLEY
FLOOR LOCATIONS. MODELS HAVE BEEN CONSISTENTLY TRENDING THE LAST
SEVERAL SYSTEMS FURTHER NORTH THE CLOSER TO THE EVENT WE GOT SO
WOULD NOT BE SURPRISED TO SEE THIS HAPPEN YET AGAIN AS RIDGE OVER
THE SW US HAS BEEN STUBBORN TO GIVE UP GROUND. IF EVERYTHING PLAYS
OUT ACCORDING TO THE MOST RECENT SOLUTIONS...SCATTERED SHOWERS TO
LINGER INTO MONDAY AND POSSIBLY TUESDAY IN UNSTABLE AIR MASS WHILE A
DIRTY RIDGE SLOWLY BUILDS TOWARD THE REGION. MILNE

&&

.AVIATION...
BESIDES SCATTERED SHOWERS CONTINUING OVER THE SIERRA THIS
EVENING...NO MAJOR AVIATION CONCERNS TO VISIBILITIES AND CEILINGS.
HOWEVER...STRONG WINDS AT THE SURFACE AND OVER THE RIDGES TO PROVIDE
LOCALIZED LIGHT TO MODERATE TURBULENCE WITHIN MOUNTAIN WAVES. MILNE

&&

REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Nov 21, 7:00 AM PST, 19 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
700 AM PST TUE NOV 21 2006

CAZ070>073-NVZ001>005-221500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
700 AM PST TUE NOV 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE WIND ADVISORY IS NOW EFFECT UNTIL 10 PM PST THIS EVENING
FOR NORTHEASTERN CALIFORNIA AND WESTERN NEVADA. PLEASE SEE THE
LATEST WIND ADVISORY FROM RENO/WWUS75 KREV NPWREV/ FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 21, 8:41 PM PST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
841 PM PST TUE NOV 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     NON-TSTM WND GST RENO                    39.54N 119.82W
11/21/2006  M0.00 MPH        WASHOE             NV   ASOS

            GUST TO 51 MPH.

0950 AM     NON-TSTM WND GST STEAD                   39.64N 119.88W
11/21/2006  M66.00 MPH       WASHOE             NV   MESONET

            GUST TO 66 MPH AT DRI SAGE BUILDING

1000 AM     NON-TSTM WND GST 5 N RENO                39.61N 119.82W
11/21/2006  M0.00 MPH        WASHOE             NV   OFFICIAL NWS OBS

            GUST TO 62 MPH.

1000 AM     NON-TSTM WND GST 7 N SPANISH SPRINGS     39.72N 119.72W
11/21/2006  M0.00 MPH        WASHOE             NV   MESONET

            WIND GUST TO 60 MPH AT DESERT SPRINGS RAWS.

1146 AM     NON-TSTM WND GST FALLON STATION          39.42N 118.72W
11/21/2006  M0.00 MPH        CHURCHILL          NV   OTHER FEDERAL

            GUST TO 50 MPH.

0200 PM     NON-TSTM WND GST 2 W WALKER              38.52N 119.52W
11/21/2006  M0.00 MPH        MONO               CA   MESONET

            WIND GUST TO 57 MPH AT WALKER RAWS.

0410 PM     NON-TSTM WND GST DOYLE                   40.02N 120.10W
11/21/2006  M50.00 MPH       LASSEN             CA   MESONET

            WIND GUSTS 50 MPH FROM 4 PM TO 5 PM AT DOYLE RAWS.

0545 PM     NON-TSTM WND GST WALKER LAKE             38.69N 118.74W
11/21/2006  M79.00 MPH       MINERAL            NV   MESONET

            WINDS GUSTS 59 TO 79 MPH BETWEEN 530 PM AND 615 PM AT
            WALKER LAKE NDOT.

0645 PM     NON-TSTM WND GST 1 SE SUTCLIFFE          39.94N 119.59W
11/21/2006  M56.00 MPH       WASHOE             NV   MESONET

            GUST TO 56 MPH AT PYRAMID LAKE FISHERIES.

0700 PM     NON-TSTM WND GST 5 SW RENO               39.49N 119.89W
11/21/2006  M72.00 MPH       WASHOE             NV   MESONET

            WIND GUSTS 60 TO 72 MPH AT GALENA RAWS BETWEEN 4 PM AND 8
            PM.

&&

RC

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 2:37 AM PSTHigh Wind WatchREVLassen, Modoc, Plumas, Sierra13 hr
Nov 22, 3:26 PM PSTSnow AdvisoryREVLassen, Modoc, Plumas, Sierra12 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.